• Previous Article
    Stationary solutions of a free boundary problem modeling growth of angiogenesis tumor with inhibitor
  • DCDS-B Home
  • This Issue
  • Next Article
    Mechanism for the color transition of the Belousov-Zhabotinsky reaction catalyzed by cerium ions and ferroin
August  2018, 23(6): 2545-2592. doi: 10.3934/dcdsb.2018067

The modified Camassa-Holm equation in Lagrangian coordinates

1. 

Department of Mathematics of Harbin Institute of Technology, Harbin, 150001, China

2. 

Department of Physics and Department of Mathematics, Duke University, Durham, NC 27708, USA

* Corresponding author: Yu Gao

Received  June 2017 Revised  September 2017 Published  February 2018

Fund Project: The second author is supported by KI-Net NSF RNMS (Grant No. 1107444) and NSF DMS (Grant No. 1514826).

In this paper, we study the modified Camassa-Holm (mCH) equation in Lagrangian coordinates. For some initial data $m_0$, we show that classical solutions to this equation blow up in finite time $T_{max}$. Before $T_{max}$, existence and uniqueness of classical solutions are established. Lifespan for classical solutions is obtained: $T_{max}≥ \frac{1}{||m_0||_{L^∞}||m_0||_{L^1}}.$ And there is a unique solution $X(ξ, t)$ to the Lagrange dynamics which is a strictly monotonic function of $ξ$ for any $t∈[0, T_{max})$: $X_ξ(·, t)>0$. As $t$ approaching $T_{max}$, we prove that the classical solution $m(·, t)$ in Eulerian coordinates has a unique limit $m(·, T_{max})$ in Radon measure space and there is a point $ξ_0$ such that $X_ξ(ξ_0, T_{max}) = 0$ which means $T_{max}$ is an onset time of collisions of characteristics. We also show that in some cases peakons are formed at $T_{max}$. After $T_{max}$, we regularize the Lagrange dynamics to prove global existence of weak solutions $m$ in Radon measure space.

Citation: Yu Gao, Jian-Guo Liu. The modified Camassa-Holm equation in Lagrangian coordinates. Discrete & Continuous Dynamical Systems - B, 2018, 23 (6) : 2545-2592. doi: 10.3934/dcdsb.2018067
References:
[1]

J. T. BealeT. Kato and A. Majda, Remarks on the breakdown of smooth solutions for the 3-d euler equations, Comm. Math. Phys., 94 (1984), 61-66.  doi: 10.1007/BF01212349.  Google Scholar

[2]

L. Brandolese, Local-in-space criteria for blowup in shallow water and dispersive rod equations, Comm. Math. Phys., 330 (2014), 401-414.  doi: 10.1007/s00220-014-1958-4.  Google Scholar

[3]

A. Bressan, Hyperbolic Systems of Conservation Laws: The One-Dimensional Cauchy Problem, volume 20. Oxford University Press on Demand, 2000.  Google Scholar

[4]

A. Bressan and A. Constantin, Global conservative solutions of the Camassa-Holm equation, Arch. Ration. Mech. Anal., 183 (2007), 215-239.  doi: 10.1007/s00205-006-0010-z.  Google Scholar

[5]

A. Bressan and A. Constantin, Global dissipative solutions of the Camassa-Holm equation, Anal. Appl., 5 (2007), 1-27.  doi: 10.1142/S0219530507000857.  Google Scholar

[6]

R. Camassa and D. D. Holm, An integrable shallow water equation with peaked solitons, Phys. Rev. Lett., 71 (1993), 1661-1664.  doi: 10.1103/PhysRevLett.71.1661.  Google Scholar

[7]

R. CamassaJ. Huang and L. Lee, Integral and integrable algorithms for a nonlinear shallow-water wave equation, J. Comput. Phys., 216 (2006), 547-572.  doi: 10.1016/j.jcp.2005.12.013.  Google Scholar

[8]

R. M. ChenY. LiuC. Qu and S. Zhang, Oscillation-induced blow-up to the modified Camassa-Holm equation with linear dispersion, Adv. Math., 272 (2015), 225-251.  doi: 10.1016/j.aim.2014.12.003.  Google Scholar

[9]

A. ChertockJ.-G. Liu and T. Pendleton, Convergence of a particle method and global weak solutions of a family of evolutionary PDEs, SIAM J. Numer. Anal., 50 (2012), 1-21.  doi: 10.1137/110831386.  Google Scholar

[10]

A. Constantin, Existence of permanent and breaking waves for a shallow water equation: A geometric approach, In Ann. Inst. Fourier, 50 (2000), 321-362. doi: 10.5802/aif.1757.  Google Scholar

[11]

A. Constantin and J. Escher, Wave breaking for nonlinear nonlocal shallow water equations, Acta. Math., 181 (1998), 229-243.  doi: 10.1007/BF02392586.  Google Scholar

[12]

A. Constantin and L. Molinet, Global weak solutions for a shallow water equation, Comm. Math. Phys., 211 (2000), 45-61.  doi: 10.1007/s002200050801.  Google Scholar

[13]

R. Danchin, A few remarks on the Camassa-Holm equation, Diff. Int. Eq., 14 (2001), 953-988.   Google Scholar

[14]

A. S. Fokas, The Korteweg-de Vries equation and beyond, Acta Appl. Math., 39 (1995), 295-305.  doi: 10.1007/BF00994638.  Google Scholar

[15]

Y. FuG. GuiY. Liu and C. Qu, On the cauchy problem for the integrable modified Camassa-Holm equation with cubic nonlinearity, J. Differential Equations, 255 (2013), 1905-1938.  doi: 10.1016/j.jde.2013.05.024.  Google Scholar

[16]

B. Fuchssteiner, Some tricks from the symmetry-toolbox for nonlinear equations: generalizations of the Camassa-Holm equation, Phys. D, 95 (1996), 229-243.  doi: 10.1016/0167-2789(96)00048-6.  Google Scholar

[17]

Y. Gao and J.-G. Liu, Global convergence of a sticky particle method for the modified Camassa-Holm equation, SIAM J. Math. Anal., 49 (2017), 1267-1294.  doi: 10.1137/16M1102069.  Google Scholar

[18]

G. GuiY. LiuP. J. Olver and C. Qu, Wave-breaking and peakons for a modified Camassa-Holm equation, Comm. Math. Phys., 319 (2013), 731-759.  doi: 10.1007/s00220-012-1566-0.  Google Scholar

[19]

H. Holden and X. Raynaud, Convergence of a finite difference scheme for the Camassa-Holm equation, SIAM J. Numer. Anal., 44 (2006), 1655-1680.  doi: 10.1137/040611975.  Google Scholar

[20]

H. Holden and X. Raynaud, Global conservative solutions of the Camassa-Holm equation-a lagrangian point of view, Comm. Partial Differential Equations, 32 (2007), 1511-1549.  doi: 10.1080/03605300601088674.  Google Scholar

[21]

A.A. HimonasG. MisiolekG. Ponce and Y. Zhou, Persistence properties and unique continuation of solutions of the Camassa-Holm equation, Comm. Math. Phys., 271 (2007), 511-522.  doi: 10.1007/s00220-006-0172-4.  Google Scholar

[22]

Z. JiangL. Ni and Y. Zhou, Wave breaking of the Camassa-Holm equation, J. Nonlinear Sci., 22 (2012), 235-245.  doi: 10.1007/s00332-011-9115-0.  Google Scholar

[23]

G. Leoni, A First Course in Sobolev Spaces, volume 105, American Mathematical Society Providence, RI, 2009.  Google Scholar

[24]

Y. LiuP. J. OlverC. Qu and S. Zhang, On the blow-up of solutions to the integrable modified Camassa-Holm equation, Anal. Appl., 12 (2014), 355-368.  doi: 10.1142/S0219530514500274.  Google Scholar

[25]

H. P. McKean, Breakdown of a shallow water equation, Asian J. Math., 2 (1998), 867-874.  doi: 10.4310/AJM.1998.v2.n4.a10.  Google Scholar

[26]

L. Molinet, On well-posedness results for Camassa-Holm equation on the line: A survey, J. Nonlinear Math. Phy., 11 (2013), 521-533.  doi: 10.2991/jnmp.2004.11.4.8.  Google Scholar

[27]

L. Ni and Y. Zhou, Well-posedness and persistence properties for the Novikov equation, J. Differential Equations, 250 (2011), 3002-3021.  doi: 10.1016/j.jde.2011.01.030.  Google Scholar

[28]

P. J. Olver and P. Rosenau, Tri-hamiltonian duality between solitons and solitary-wave solutions having compact support, Phys. Rev. E, 53 (1996), 1900-1906.  doi: 10.1103/PhysRevE.53.1900.  Google Scholar

[29]

Z. Qiao, A new integrable equation with cuspons and w/m-shape-peaks solitons J. Math. Phys. , 47 (2006), 112701, 9 pp. doi: 10.1063/1.2365758.  Google Scholar

[30]

C. Villani, Topics in Optimal Transportation, Number 58. American Mathematical Soc., 2003.  Google Scholar

[31]

Z. Xin and P. Zhang, On the weak solutions to a shallow water equation, Comm. Pure. Appl. Math., 53 (2000), 1411-1433.  doi: 10.1002/1097-0312(200011)53:11<1411::AID-CPA4>3.0.CO;2-5.  Google Scholar

[32]

Z. Xin and P. Zhang, On the uniqueness and large time behavior of the weak solutions to a shallow water equation, Comm. Partial Differential Equations, 27 (2002), 1815-1844.  doi: 10.1081/PDE-120016129.  Google Scholar

[33]

Q. Zhang, Global wellposedness of cubic Camassa-Holm equations, Nonlinear Anal., 133 (2016), 61-73.  doi: 10.1016/j.na.2015.11.020.  Google Scholar

[34]

Y. Zhou, Blow-up of solutions to the DGH equation, J. Funct. Anal., 250 (2007), 227-248.  doi: 10.1016/j.jfa.2007.04.019.  Google Scholar

[35]

Y. Zhou and Z. Guo, Blow up and propagation speed of solutions to the DGH equation, Discrete Contin. Dyn. Syst. Ser. B, 12 (2009), 657-670.  doi: 10.3934/dcdsb.2009.12.657.  Google Scholar

show all references

References:
[1]

J. T. BealeT. Kato and A. Majda, Remarks on the breakdown of smooth solutions for the 3-d euler equations, Comm. Math. Phys., 94 (1984), 61-66.  doi: 10.1007/BF01212349.  Google Scholar

[2]

L. Brandolese, Local-in-space criteria for blowup in shallow water and dispersive rod equations, Comm. Math. Phys., 330 (2014), 401-414.  doi: 10.1007/s00220-014-1958-4.  Google Scholar

[3]

A. Bressan, Hyperbolic Systems of Conservation Laws: The One-Dimensional Cauchy Problem, volume 20. Oxford University Press on Demand, 2000.  Google Scholar

[4]

A. Bressan and A. Constantin, Global conservative solutions of the Camassa-Holm equation, Arch. Ration. Mech. Anal., 183 (2007), 215-239.  doi: 10.1007/s00205-006-0010-z.  Google Scholar

[5]

A. Bressan and A. Constantin, Global dissipative solutions of the Camassa-Holm equation, Anal. Appl., 5 (2007), 1-27.  doi: 10.1142/S0219530507000857.  Google Scholar

[6]

R. Camassa and D. D. Holm, An integrable shallow water equation with peaked solitons, Phys. Rev. Lett., 71 (1993), 1661-1664.  doi: 10.1103/PhysRevLett.71.1661.  Google Scholar

[7]

R. CamassaJ. Huang and L. Lee, Integral and integrable algorithms for a nonlinear shallow-water wave equation, J. Comput. Phys., 216 (2006), 547-572.  doi: 10.1016/j.jcp.2005.12.013.  Google Scholar

[8]

R. M. ChenY. LiuC. Qu and S. Zhang, Oscillation-induced blow-up to the modified Camassa-Holm equation with linear dispersion, Adv. Math., 272 (2015), 225-251.  doi: 10.1016/j.aim.2014.12.003.  Google Scholar

[9]

A. ChertockJ.-G. Liu and T. Pendleton, Convergence of a particle method and global weak solutions of a family of evolutionary PDEs, SIAM J. Numer. Anal., 50 (2012), 1-21.  doi: 10.1137/110831386.  Google Scholar

[10]

A. Constantin, Existence of permanent and breaking waves for a shallow water equation: A geometric approach, In Ann. Inst. Fourier, 50 (2000), 321-362. doi: 10.5802/aif.1757.  Google Scholar

[11]

A. Constantin and J. Escher, Wave breaking for nonlinear nonlocal shallow water equations, Acta. Math., 181 (1998), 229-243.  doi: 10.1007/BF02392586.  Google Scholar

[12]

A. Constantin and L. Molinet, Global weak solutions for a shallow water equation, Comm. Math. Phys., 211 (2000), 45-61.  doi: 10.1007/s002200050801.  Google Scholar

[13]

R. Danchin, A few remarks on the Camassa-Holm equation, Diff. Int. Eq., 14 (2001), 953-988.   Google Scholar

[14]

A. S. Fokas, The Korteweg-de Vries equation and beyond, Acta Appl. Math., 39 (1995), 295-305.  doi: 10.1007/BF00994638.  Google Scholar

[15]

Y. FuG. GuiY. Liu and C. Qu, On the cauchy problem for the integrable modified Camassa-Holm equation with cubic nonlinearity, J. Differential Equations, 255 (2013), 1905-1938.  doi: 10.1016/j.jde.2013.05.024.  Google Scholar

[16]

B. Fuchssteiner, Some tricks from the symmetry-toolbox for nonlinear equations: generalizations of the Camassa-Holm equation, Phys. D, 95 (1996), 229-243.  doi: 10.1016/0167-2789(96)00048-6.  Google Scholar

[17]

Y. Gao and J.-G. Liu, Global convergence of a sticky particle method for the modified Camassa-Holm equation, SIAM J. Math. Anal., 49 (2017), 1267-1294.  doi: 10.1137/16M1102069.  Google Scholar

[18]

G. GuiY. LiuP. J. Olver and C. Qu, Wave-breaking and peakons for a modified Camassa-Holm equation, Comm. Math. Phys., 319 (2013), 731-759.  doi: 10.1007/s00220-012-1566-0.  Google Scholar

[19]

H. Holden and X. Raynaud, Convergence of a finite difference scheme for the Camassa-Holm equation, SIAM J. Numer. Anal., 44 (2006), 1655-1680.  doi: 10.1137/040611975.  Google Scholar

[20]

H. Holden and X. Raynaud, Global conservative solutions of the Camassa-Holm equation-a lagrangian point of view, Comm. Partial Differential Equations, 32 (2007), 1511-1549.  doi: 10.1080/03605300601088674.  Google Scholar

[21]

A.A. HimonasG. MisiolekG. Ponce and Y. Zhou, Persistence properties and unique continuation of solutions of the Camassa-Holm equation, Comm. Math. Phys., 271 (2007), 511-522.  doi: 10.1007/s00220-006-0172-4.  Google Scholar

[22]

Z. JiangL. Ni and Y. Zhou, Wave breaking of the Camassa-Holm equation, J. Nonlinear Sci., 22 (2012), 235-245.  doi: 10.1007/s00332-011-9115-0.  Google Scholar

[23]

G. Leoni, A First Course in Sobolev Spaces, volume 105, American Mathematical Society Providence, RI, 2009.  Google Scholar

[24]

Y. LiuP. J. OlverC. Qu and S. Zhang, On the blow-up of solutions to the integrable modified Camassa-Holm equation, Anal. Appl., 12 (2014), 355-368.  doi: 10.1142/S0219530514500274.  Google Scholar

[25]

H. P. McKean, Breakdown of a shallow water equation, Asian J. Math., 2 (1998), 867-874.  doi: 10.4310/AJM.1998.v2.n4.a10.  Google Scholar

[26]

L. Molinet, On well-posedness results for Camassa-Holm equation on the line: A survey, J. Nonlinear Math. Phy., 11 (2013), 521-533.  doi: 10.2991/jnmp.2004.11.4.8.  Google Scholar

[27]

L. Ni and Y. Zhou, Well-posedness and persistence properties for the Novikov equation, J. Differential Equations, 250 (2011), 3002-3021.  doi: 10.1016/j.jde.2011.01.030.  Google Scholar

[28]

P. J. Olver and P. Rosenau, Tri-hamiltonian duality between solitons and solitary-wave solutions having compact support, Phys. Rev. E, 53 (1996), 1900-1906.  doi: 10.1103/PhysRevE.53.1900.  Google Scholar

[29]

Z. Qiao, A new integrable equation with cuspons and w/m-shape-peaks solitons J. Math. Phys. , 47 (2006), 112701, 9 pp. doi: 10.1063/1.2365758.  Google Scholar

[30]

C. Villani, Topics in Optimal Transportation, Number 58. American Mathematical Soc., 2003.  Google Scholar

[31]

Z. Xin and P. Zhang, On the weak solutions to a shallow water equation, Comm. Pure. Appl. Math., 53 (2000), 1411-1433.  doi: 10.1002/1097-0312(200011)53:11<1411::AID-CPA4>3.0.CO;2-5.  Google Scholar

[32]

Z. Xin and P. Zhang, On the uniqueness and large time behavior of the weak solutions to a shallow water equation, Comm. Partial Differential Equations, 27 (2002), 1815-1844.  doi: 10.1081/PDE-120016129.  Google Scholar

[33]

Q. Zhang, Global wellposedness of cubic Camassa-Holm equations, Nonlinear Anal., 133 (2016), 61-73.  doi: 10.1016/j.na.2015.11.020.  Google Scholar

[34]

Y. Zhou, Blow-up of solutions to the DGH equation, J. Funct. Anal., 250 (2007), 227-248.  doi: 10.1016/j.jfa.2007.04.019.  Google Scholar

[35]

Y. Zhou and Z. Guo, Blow up and propagation speed of solutions to the DGH equation, Discrete Contin. Dyn. Syst. Ser. B, 12 (2009), 657-670.  doi: 10.3934/dcdsb.2009.12.657.  Google Scholar

Figure 1.  At $T_{max}$, $X_\xi(\cdot,T_{max})\geq0$ and $X_\xi(\xi,T_{max}) = 0$ for $\xi\in\{\xi_1,\xi_4\}\cup[\xi_{21},\xi_{22}]\cup[\xi_{31},\xi_{32}]$. $F_{T_{max}} = \{x_1,x_2,x_3,x_4\}$ and $\widehat{F}_{T_{max}} = \{x_2,x_3\}$
[1]

Youshan Tao, Michael Winkler. Critical mass for infinite-time blow-up in a haptotaxis system with nonlinear zero-order interaction. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 439-454. doi: 10.3934/dcds.2020216

[2]

Cheng He, Changzheng Qu. Global weak solutions for the two-component Novikov equation. Electronic Research Archive, 2020, 28 (4) : 1545-1562. doi: 10.3934/era.2020081

[3]

Bo Chen, Youde Wang. Global weak solutions for Landau-Lifshitz flows and heat flows associated to micromagnetic energy functional. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2020268

[4]

Thierry Cazenave, Ivan Naumkin. Local smooth solutions of the nonlinear Klein-gordon equation. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020448

[5]

Justin Holmer, Chang Liu. Blow-up for the 1D nonlinear Schrödinger equation with point nonlinearity II: Supercritical blow-up profiles. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2020264

[6]

Serena Dipierro, Benedetta Pellacci, Enrico Valdinoci, Gianmaria Verzini. Time-fractional equations with reaction terms: Fundamental solutions and asymptotics. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 257-275. doi: 10.3934/dcds.2020137

[7]

Hoang The Tuan. On the asymptotic behavior of solutions to time-fractional elliptic equations driven by a multiplicative white noise. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020318

[8]

Mathew Gluck. Classification of solutions to a system of $ n^{\rm th} $ order equations on $ \mathbb R^n $. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5413-5436. doi: 10.3934/cpaa.2020246

[9]

Cuicui Li, Lin Zhou, Zhidong Teng, Buyu Wen. The threshold dynamics of a discrete-time echinococcosis transmission model. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020339

[10]

Manil T. Mohan. First order necessary conditions of optimality for the two dimensional tidal dynamics system. Mathematical Control & Related Fields, 2020  doi: 10.3934/mcrf.2020045

[11]

Xavier Carvajal, Liliana Esquivel, Raphael Santos. On local well-posedness and ill-posedness results for a coupled system of mkdv type equations. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020382

[12]

Qingfang Wang, Hua Yang. Solutions of nonlocal problem with critical exponent. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5591-5608. doi: 10.3934/cpaa.2020253

[13]

Jianquan Li, Xin Xie, Dian Zhang, Jia Li, Xiaolin Lin. Qualitative analysis of a simple tumor-immune system with time delay of tumor action. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020341

[14]

Peter Poláčik, Pavol Quittner. Entire and ancient solutions of a supercritical semilinear heat equation. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 413-438. doi: 10.3934/dcds.2020136

[15]

Anna Abbatiello, Eduard Feireisl, Antoní Novotný. Generalized solutions to models of compressible viscous fluids. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 1-28. doi: 10.3934/dcds.2020345

[16]

Hua Chen, Yawei Wei. Multiple solutions for nonlinear cone degenerate elliptic equations. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2020272

[17]

Xiyou Cheng, Zhitao Zhang. Structure of positive solutions to a class of Schrödinger systems. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020461

[18]

Alberto Bressan, Wen Shen. A posteriori error estimates for self-similar solutions to the Euler equations. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 113-130. doi: 10.3934/dcds.2020168

[19]

Hirokazu Ninomiya. Entire solutions of the Allen–Cahn–Nagumo equation in a multi-dimensional space. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 395-412. doi: 10.3934/dcds.2020364

[20]

Jiaquan Liu, Xiangqing Liu, Zhi-Qiang Wang. Sign-changing solutions for a parameter-dependent quasilinear equation. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020454

2019 Impact Factor: 1.27

Metrics

  • PDF downloads (100)
  • HTML views (421)
  • Cited by (2)

Other articles
by authors

[Back to Top]